Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Sonata


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 04/2/2000]
Question: I recently tried the drug ( Remeron) For the first time in years i was able to go to sleep with now problem. Unfortunetly, i gained 21 pounds in 5 weeks and still climbing so i stopped taking it. Now i am back where i started, getting to sleep between 5am and 8am and sleeping until 12pm to 2pm. I found some info. on sonata (zaleplon)My question is: will it make you nervous and will it cause weight gain? Thank you!

Answer: I've used it on a few patients, so my personal experience is not great. But, it appears to be of mild help in sleeping. As to the weight gain, haven't have complaints of this yet.

[posted 02/11/2000]
Question: I have been taking Sonata and Effexor for about 1 week.
I have had series of migrane headaches in the past, and now
I have the headaches everyday, from the time I wake up until
I go to bed. I'm almost ready to stop taking the Effexor
and Sonata to try and get some relief from this headache.
Please help, I don't know what to do.

Answer: I'd try stopping one at a time so you can see which drug is responsible. Sonata will be easier to stop since many patients(20-30%) will experience a flu like syndrome on withdrawal.

[posted 02/11/2000]
Question: I read an article about a new Drug called Sonata, the drug is a sleeping pill with a short "half-life," or period of influence in the body: Its sedating effect only lasts one to three hours. Most sleeping pills make users sleepy for at least eight hours. It said that with Sonata, you can take it in the middle of the night and not feel groggy in the morning It's supposed to be the closest competitor is zolpidem (sold under the brand name Ambien) whose effects last four to six hours. I can't find any more info on this drugs. I think it came out this past August. Can you help me?

Answer: This is the description and seems to works this way. I have only used it in a couple of patients due to cost(over 70$ for a month), but seems to work as described in a small sample population.

[posted 01/28/2000]
Question: I go 4 & 5 days sometimes with no more than 1 or 2 hours of sleep. What would you recommend? My Dr. recently prescribed sonata 10mg. I have never heard of it, & no literature was given from the pharmacy. Can't seem to find info on the www either. Must be new. My question: I take this medicine and stay awake for 3 days straight no more than 1 hour sleep in 10 minute increments. What is this medicine? I believe it is an anti depressant as all these type drugs have a terrible reaction on me. Examples are I can't sleep, everything smells and tastes bad, my mind races and seem to think of the worst possible outcome of any situation. Please help as this is driving me crazy.

Answer: It is a new addition to the sleeping regimen. Expensive, but short acting-so no obvious hangover. It is not an antidepressant.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.